MAUDE Adverse Event Report: ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number SPMH
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Undisclosed injuries.Undefined device problem.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.The manufacturer date and expiration date have been obtained.File has been updated accordingly.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a hernia repair surgery on (b)(6) 2015 and mesh was implanted.It was reported that the patient experienced pain and had to undergo additional medical treatments.No additional information was provided.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7057521
Report Number2210968-2017-71248
Device Sequence Number13771259
Product Code FTL
UDI-Device Identifier10705031050464
UDI-Public10705031050464
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberSPMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR